Ohio, 2004

Flash Flood in Ohio, June 15, 2004

June 15, 2004 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 15, 1:55 PM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 15, 1:55 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
255 PM EDT TUE JUN 15 2004

.DISCUSSION...
RUC AND ETA SHOW HUMID AIR AND REMAINS OF AN OLD BOUNDARY WILL KEEP
SHOWERS AND THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY INTO LATE
WEDNESDAY. SOME MAY CAUSE FLOODING RAIN PER HIGH MOISTURE CONTENT
AND STORM MOVEMENT ORIENTATION/OFTEN CALLED TRAINING. AND GUSTY
WIND. PREVIOUSLY FLOODED AREAS ARE PARTICULARLY VULNERABLE TO
RENEWED FLOODING. PATCHY FOG CAN FORM LATE TONIGHT.

ETA AND GFS SHOW A MORE DYNAMIC SYSTEM MOVING THROUGH THE MIDWEST
AND UPPER OHIO VALLEY THURSDAY. THIS SHOULD BRING SOME DRIER AIR
INTO THE UPPER OHIO VALLEY FOR FRIDAY AND PERHAPS SATURDAY. THE
EXTENDED GFS AND ECMWF THEN SHOW AN UPPER TROUGH OVER CENTRAL CANADA
THEN PHASING INTO THE CURRENT ZONAL UPPER FLOW...WHICH SHOULD BRING
ANOTHER FRONT WITH SHOWERS AND THUNDERSTORMS AND PERHAPS SLIGHTLY
COOLER TEMPERATURES EARLY NEXT WEEK. ...GIORDANO

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FOR TONIGHT AND WEDNESDAY FOR ZONE MDZ001.

OH...FLOOD WATCH FOR TONIGHT AND WEDNESDAY FOR ZONES OHZ039>041...
OHZ048>050...OHZ057>059...OHZ068>069.

PA...FLOOD WATCH FOR TONIGHT AND WEDNESDAY FOR ZONES PAZ007>009...
PAZ013>016...PAZ020>023...PAZ029>032.

WV...FLOOD WATCH FOR TONIGHT AND WEDNESDAY FOR ZONES WVZ001>004...
WVZ012...WVZ021>023...WVZ041.

&&

11/08
Hazardous weather outlook, Jun 15, 3:47 AM EST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 AM EDT TUE JUN 15 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-151043-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
447 AM EDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD
ALONG A STATIONARY FRONTAL BOUNDARY THIS MORNING.  LOCALLY HEAVY
RAINFALL IS POSSIBLE.  THE SHOWERS AND STORMS WILL CONTINUE TO
MOVE OVER AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT...HENCE A
FLOOD WATCH REMAINS IN EFFECT FOR AREAS IMMEDIATELY NORTH OF
PITTSBURGH.

THERE IS A SLIGHT CHANCE THAT SEVERE THUNDERSTORMS WILL DEVELOP ALONG
THE SOUTHWARD SAGGING BOUNDARY LATER THIS AFTERNOON AND THIS EVENING.
 THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND DAMAGING WIND...AND
WILL BE OVER AREAS TO THE SOUTH OF PITTSBURGH.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON WEDNESDAY AS A
WARM FRONT LIFTS ACROSS THE AREA.  THE PRIMARY THREAT WILL AGAIN BE
FROM DAMAGING WIND.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON WEDNESDAY EVENING.

15

In the hours before

Special weather statement, Jun 15, 1:53 PM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
253 PM EDT TUE JUN 15 2004

OHZ050-PAZ029-WVZ001-002-152050-
BROOKE WV-HANCOCK WV-JEFFERSON OH-WASHINGTON PA-
253 PM EDT TUE JUN 15 2004

A LINE OF SLOW MOVING THUNDERSTORMS IS RAPIDLY DEVELOPING ACROSS THE
AREA. THE STORMS WILL PROVIDE HEAVY DOWNPOURS...HAIL...AND WIND GUSTS
IN EXCESS OF 40 MPH. IF YOU LIVE IN LOW LYING AREAS OR LOCATIONS
ALONG STREAMS...BE AWARE THAT HEAVY DOWNPOURS CAN CAUSE RAPID RISES
ON STREAMS AND PONDING OF WATER. STAY TUNED FOR UPDATES AND POSSIBLE
WARNINGS.
Special weather statement, Jun 15, 1:56 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
256 PM EDT TUE JUN 15 2004

OHZ050-PAZ029-WVZ001-002-152050-
BROOKE WV-HANCOCK WV-JEFFERSON OH-WASHINGTON PA-
256 PM EDT TUE JUN 15 2004

...RAPIDLY DEVELOPING THUNDERSTORMS MOVING THROUGH...

A LINE OF SLOW MOVING THUNDERSTORMS IS RAPIDLY DEVELOPING ACROSS THE
AREA. THE STORMS WILL PROVIDE HEAVY DONWPOURS...HAIL...AND WIND GUSTS
IN EXCESS OF 40 MPH. IF YOU LIVE IN LOW LYING AREAS OR LOCATIONS
ALONG STREAMS...BE AWARE THAT HEAVY DOWNPOURS CAN CAUSE RAPID RISES
ON STREAMS AND PONDING OF WATER. STAY TUNDED FOR UPDATES AND POSSIBLE
WARNINGS.
Local storm report, Jun 15, 4:21 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
521 PM EDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLOOD            NEW WATERFORD           40.85N 80.62W
06/15/2004                   COLUMBIANA         OH   AMATEUR RADIO

            SR 46 FLOODED.

0430 PM     DOWNBURST        BURGETTSTOWN            40.38N 80.39W
06/15/2004                   WASHINGTON         PA   EMERGENCY MNGR

            HOMES AND BUSINESS BUILDINGS FLOODED.

0430 PM     TSTM WND DMG     2 E CANONSBURG          40.26N 80.15W
06/15/2004                   WASHINGTON         PA   EMERGENCY MNGR

            LARGE TREES AND WIRES BLOWN DOWN NEAR NORTH STRABANE.

0505 PM     FLOOD            HARMONY                 40.80N 80.13W
06/15/2004                   BUTLER             PA   PUBLIC

            STREAM FLOODING.

0510 PM     TSTM WND DMG     BEAVER                  40.69N 80.31W
06/15/2004                   BEAVER             PA   AMATEUR RADIO

            LARGE TREES BLOWN DOWN.

0510 PM     TSTM WND DMG     BEAVER                  40.69N 80.31W
06/15/2004                   BEAVER             PA   AMATEUR RADIO

            LARGE TREES BLOWN DOWN.

&&
Local storm report, Jun 15, 4:22 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     2 E CANONSBURG          40.26N 80.15W
06/15/2004                   WASHINGTON         PA   EMERGENCY MNGR

            LARGE TREES AND WIRES BLOWN DOWN NEAR NORTH STRABANE.

0430 PM     DOWNBURST        BURGETTSTOWN            40.38N 80.39W
06/15/2004                   WASHINGTON         PA   EMERGENCY MNGR

            HOMES AND BUSINESS BUILDINGS FLOODED.

0400 PM     FLOOD            PITTSBURGH              40.44N 79.98W
06/15/2004                   ALLEGHENY          PA   TRAINED SPOTTER

            STREAM FLOODING.

0400 PM     FLOOD            VERONA                  40.51N 79.84W
06/15/2004                   ALLEGHENY          PA   TRAINED SPOTTER

            STREAM FLOODING.

0345 PM     FLOOD            WELLSBURG               40.28N 80.61W
06/15/2004                   BROOKE             WV   EMERGENCY MNGR

            ROAD FLOODING.

0315 PM     FLOOD            MALVERN                 40.69N 81.18W
06/15/2004                   CARROLL            OH   AMATEUR RADIO

            SANDY CREEK FLOODED. SR 43 AND SR 183 INTERSECTION
            FLOODED.

0250 PM     TSTM WND DMG     WINTERSVILLE            39.29N 79.57W
06/15/2004                   PRESTON            WV   EMERGENCY MNGR

            LARGE TREES BLOWN DOWN NEAR WINTERSVILLE, EAST
            SPRINGFIELD, AND PLEASANT HILL.

0244 PM     TSTM WND DMG     DOVER                   40.53N 81.48W
06/15/2004                   TUSCARAWAS         OH   EMERGENCY MNGR

            LARGE TREES BLOWN DOWN.

0244 PM     TSTM WND DMG     NEW PHILADELPHIA        40.18N 80.65W
06/15/2004                   BROOKE             WV   EMERGENCY MNGR

            LARGE TREES BLOWN DOWN.

0239 PM     FLOOD            4 E CAMBRIDGE           40.03N 81.51W
06/15/2004                   GUERNSEY           OH   TRAINED SPOTTER

            ROADS FLOODED. RAINFALL 2.5 INCHES PAST HOUR.

0215 PM     TSTM WND DMG     OLD WASHINGTON          40.04N 81.44W
06/15/2004                   GUERNSEY           OH   AMATEUR RADIO

            LARGE TREES BLOWN DOWN NEAR INSTITUTE ROAD.

&&

The radar

The Pittsburgh radar (KPBZ), 135 km away, was scanning. The volume nearest the first event began at 21:28 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Noble

When
June 15, 4:30 PM EST to 5:30 PM EST
Where
Noble County, Sarahsville
Reported by
EMERGENCY MANAGER
Coordinates
39.766, -81.456 (the zone’s center; the record gives no point)

Road flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404235.